How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Celeste NP Your Own Question
Celeste NP
Celeste NP, Nurse Practitioner
Category: Health
Satisfied Customers: 1002
Experience:  Family Practice with emphasis in Women's Health, Forensics, Urgent Care, for 14 years.
23849074
Type Your Health Question Here...
Celeste NP is online now
A new question is answered every 9 seconds

Left side of body retaning heavy fluid. The Dr has raised/changed

Customer Question

Left side of body retaning heavy fluid.
The Dr has raised/changed my BP meds, but this is not working.
This is only on my left side.
I am in my mid 40s, 6 foot 1 and 320 lbs and active.
Submitted: 7 years ago.
Category: Health
Expert:  Celeste NP replied 7 years ago.

Hello,

 

Is just your left leg swelling? Explain what you mean about the left side of your body please.

 

What pills were you changed from and to?

Customer: replied 7 years ago.
That was quick. Leg arm and hand.
Customer: replied 7 years ago.

Enalatril 10 mg to 20 mg yesterday

Maproxyn 500 mg

Prilosec 200 mg

Baby asprin 81 mg

 

Expert:  Celeste NP replied 7 years ago.

I really have never seen just one side of the body effected by fluid from retaining water unless there was a previous injury.

 

I would wonder more about your lymph system and consider lymphedema. This is usually caused by a disruption in the lymph system from surgery, radiation, infection, parasite or rarely inherited. There is a problem with a blockage of the normal fluid in your tissues that return into the main system and that limb enlarges.

 

I would really be sure that you follow up soon with your provider to explore further causes of this swelling. It would be most unusual for it to be normal edema.

 

By your list of meds you are not on a fluid pill at all...

 

I hope this helps!

Customer: replied 7 years ago.

My Pules rate is low from 46 - 53.

Does that make a difference.

Expert:  Celeste NP replied 7 years ago.

Perhaps but not just on one side of your body.

 

Is your pulse rate always this low or just after starting your increased dose of b/p med?

Customer: replied 7 years ago.

It comes in cycles every now and then. The fluid goes down over night.

Expert:  Celeste NP replied 7 years ago.
Is your pulse low every time you get the retained fluid?
Customer: replied 7 years ago.
NO ! After I am up a little while the fluid will build up again in my legs and hand and I can't get my ring off my hand..
Expert:  Celeste NP replied 7 years ago.

I would think a that a fluid pill may help. According to the list you have given me of your meds you are not on one yet.

 

If the swelling goes completely or almost completely down at night when you lay down then it is most likely not lymphedema.

 

It is still unusual to just be on one side except if that side has had some type of injury or surgery.

 

If you doctor does not know that your pulse goes that low than I would be sure that you tell him at your follow up visit.

Customer: replied 7 years ago.
Thanks soo much. My DR knows this. I think I need a lasixs or somthing like that. I also am very short of breath when retaining this fluid and have no energy. I can have a sharp one second pain in my chest but it does not last.
Expert:  Celeste NP replied 7 years ago.

I think a fluid pill would definetly be the next step. You may be having some mild congestive heart failure with retaining the fluid and shortness of breath. Also an echo of your heart with a 24 hour holtor monitor may be helpful in getting to the cause of this. Those tests would tell you how well your heart is pumping and see if there is any abnormal heart rhythum contributing to this.

 

I wish you the best! Happy Thanksgiving!

Celeste NP and 5 other Health Specialists are ready to help you
Customer: replied 7 years ago.
Thanks you soooooo much and have a Happy Thanksgiving !
Expert:  Celeste NP replied 7 years ago.
Your welcom and Bless you!